PDA

View Full Version : chemo update



scubagramplit
10-23-2010, 05:59 AM
I went through my trial on cytoxan, didn't do much other than make me feel bad, went off that and waited for three weeks and started on methotrexate last sunday:<[ seams to actually have made me feel worse. just not working for me. Had a thought, it is gone. How many more different meds are out there that the doctors prescribe? I am on plaquinel and prednisone and tapering on the pred. I have been on lots of stuff this last 2 years. previous sentence about having a thought? can't remember all the meds i've taken. oh well, any way I have made it all the way to the methotrexate.

magistramarla
10-23-2010, 02:46 PM
Hi Jim,
It's good to hear from you again, my friend.
I'm sorry that none of the meds are working out for you. You probably already know that it takes the Plaquenil a long time to "kick in". You might want to give the MTX a little more time, too. I know - it makes you feel awful the next day. Are you taking plenty of folic acid every day? I've also found that if I eat LOTS of salads for a day or so before my injection I have a lot less nausea.
Also, are you on the pill form or the injection? I couldn't handle the pills at all, but I can manage the injectable form.
Hang in there and keep trying!
Hugs,
Marla

Saysusie
10-23-2010, 09:49 PM
Hi Scubagramplit:
I am sorry that the Cytoxin and MTX are not working for you. Marla has given you good advice about the MTX, you may have to give it a bit more time before you decide that it is not working.
In answer to your question, other steroid-sparing drugs (other than Cytoxin and Methotrexate) are:
1) Imuran -less potent and less effective than Cytoxan, but it also has fewer side effects than Cytoxin. Imuran is well tolerated in most cases.
2) CellCept (generic name: mycophenolate mofetil) AND Neoral (generic name: cyclosporine).

These two medications modify the immune system, which, in lupus, appears to be both overactive and misdirected. Both of these medications are used to prevent rejection of the donated organ in kidney, liver, heart and lung transplants, but have been found to be effective as immunosuppressant drugs in Lupus. CellCept can cause nausea and diarrhea. Cyclosporin may elevate blood pressure and reduce kidney function.

Perhaps, if you find that the MTX is not working for you, you can discuss these other drugs with your doctor. I wish you the very best.

Peace and Blessings
Namaste
Saysusie

Hillbillie
10-24-2010, 08:15 PM
Jim,
I've been wondering how you are doing. I take Imuran and it seems to be helping without any side effects. I also take the plaqunil and low dose prednisone. I have went from not being able to get down my steps to now I am thinking about some type of exercise program. I'd like to keep my muscle stregnth up on days when I can. I'm in a good place now and hope that I can stay there for a while! I hope you can find some help.
If you are not able to work there is medication help for the Imuran (but you have to go by the name Asasan in the US). The doctors office might be able to help you with that. Best wishes Billie

scubagramplit
11-17-2010, 05:54 AM
Billie, Susi, and Marla. My appologies for not responding to your responses, I did not recieve my usual notification. Thanks for all the advice. I have not started back up on the mtx and am still tappering on my prednisone, down to 7mg, and I seem to be doing ok, just back to the old symptoms, fatigue and headaches which I am deeling with. It almost seems for me that the disease is easier to deal with than the treatment.
I have been on the cell cept before, side effects were not very favorable to say the least.

Islablue
11-26-2010, 07:21 PM
Jim, I hated MTX the first week and didn't think it was working. But boy was I wrong. I got off of it because my hubby and I are going to try again to have a baby and I have been so fatigued and the pain has gone back to what it previously was. I wish I could get relief without it! I hope you find something that works for you. I would encourage you to give the MTX another try though. I was the most reluctant person to start it because of all I had heard, now I miss it! :(

magistramarla
11-26-2010, 09:27 PM
Yes, I hate getting that injection, because I know how icky I'm gonna feel. I happily let Jeff get busy with his work and forget it a couple of times. Now, he has set both of our phones to alarm at 8 pm every Sunday. I must look like I'm being dragged to my execution as he takes me down the hall to the bedroom and prepares the injection - no fun! I'm not happy about getting it, but then I do feel better the rest of the week.
Hugs,
Marla